Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 25, 2015, 5:49 PM CST for Jefferson County, Tuscaloosa County, Alabama. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2015, 5:49 PM CST (23:49 UTC)
- Expired
- Jan 25, 2015, 6:30 PM CST
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Jefferson County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 6:17 PM CST | TSTM WND GST 58 | Birmingham, AL | MEASURED GUST AT BIRMINGHAM AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WUUS54 KBMX 252349
SVRBMX
ALC073-125-260030-
/O.NEW.KBMX.SV.W.0006.150125T2349Z-150126T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CST SUN JAN 25 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN ALABAMA...
EASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 630 PM CST
* AT 548 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF SYLVAN SPRINGS TO MCFARLAND MALL...AND MOVING
EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUEYTOWN...FAIRFIELD...FULTONDALE...GARDENDALE...BESSEMER...
BIRMINGHAM...HOMEWOOD AND VESTAVIA HILLS.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 272...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 81 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 62 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3352 8727 3355 8718 3357 8721 3361 8716
3366 8706 3374 8703 3367 8655 3356 8655
3354 8651 3352 8652 3347 8661 3347 8667
3324 8699 3323 8716 3320 8720 3313 8720
3313 8728 3311 8730 3300 8732 3302 8780
TIME...MOT...LOC 2349Z 285DEG 41KT 3354 8704 3316 8743
$$
GRANTHAM2 follow-up statements
057
WWUS54 KBMX 260002
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CST SUN JAN 25 2015
ALC073-125-260030-
/O.CON.KBMX.SV.W.0006.000000T0000Z-150126T0030Z/
JEFFERSON AL-TUSCALOOSA AL-
602 PM CST SUN JAN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TUSCALOOSA AND JEFFERSON COUNTIES UNTIL 630 PM CST...
AT 601 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BROOKSIDE TO ALABAMA ADVENTURE TO 7 MILES WEST OF LOW GAP...
MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...GARDENDALE...BESSEMER...FULTONDALE...BIRMINGHAM...
HOMEWOOD...VESTAVIA HILLS...HOOVER...IRONDALE AND MOUNTAIN BROOK.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 250 THROUGH 272...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 85 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 79 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3372 8690 3367 8655 3356 8655 3354 8651
3352 8652 3351 8657 3347 8661 3347 8667
3324 8699 3325 8707 3322 8717 3320 8720
3313 8720 3313 8728 3311 8730 3300 8732
3302 8758
TIME...MOT...LOC 0003Z 282DEG 35KT 3364 8687 3340 8701
3301 8748
$$
GRANTHAM517
WWUS54 KBMX 260014
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CST SUN JAN 25 2015
ALC125-260024-
/O.CAN.KBMX.SV.W.0006.000000T0000Z-150126T0030Z/
TUSCALOOSA AL-
614 PM CST SUN JAN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TUSCALOOSA COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3367 8655 3356 8655 3354 8651 3352 8652
3351 8657 3347 8661 3347 8667 3327 8697
3324 8699 3325 8707 3327 8706 3329 8711
3346 8694 3370 8679
TIME...MOT...LOC 0014Z 282DEG 35KT 3362 8674 3338 8688
3299 8736
$$
ALC073-260030-
/O.CON.KBMX.SV.W.0006.000000T0000Z-150126T0030Z/
JEFFERSON AL-
614 PM CST SUN JAN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JEFFERSON COUNTY UNTIL 630 PM CST...
AT 612 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KETONA LAKES TO ROSS BRIDGE TO LOW GAP...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
HOMEWOOD...VESTAVIA HILLS...MOUNTAIN BROOK...HOOVER...IRONDALE...
TRUSSVILLE...LEEDS...REGIONS FIELD...U.A.B. CAMPUS AND BIRMINGHAM
AIRPORT.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 252 THROUGH 271...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3367 8655 3356 8655 3354 8651 3352 8652
3351 8657 3347 8661 3347 8667 3327 8697
3324 8699 3325 8707 3327 8706 3329 8711
3346 8694 3370 8679
TIME...MOT...LOC 0014Z 282DEG 35KT 3362 8674 3338 8688
3299 8736
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 2:57 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 25, 2:57 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CST SUN JAN 25 2015 .DISCUSSION... STRONG SHORTWAVE APPROACHING THIS AFTERNOON FROM THE NORTHWEST WITH SOME CLOUDS AND A FEW SHOWERS. TEMPERATURES WARMED UP NICELY THIS AFTERNOON WITH BREEZY SOUTHERLY WINDS. MOST LOCATIONS ARE IN THE 60S. EXPECTING SOME SCATTERED CONVECTION EARLY THIS EVENING ACROSS THE NORTH AND CANNOT RULE OUT AN ISOLATED LIGHTNING STRIKE BUT THAT POTENTIAL SEEMS PRETTY LOW AT THIS TIME. STILL NOT SEEING ANY REASON TO INCLUDE WINTRY WEATHER FOR OUR AREA AS THE PROFILES ARE TOO WARM NEARER TO THE SURFACE. THE REMAINDER OF THE FORECAST WILL FEATURE A CONTINUED RATHER PROGRESSIVE UPPER LEVEL FLOW WITH SEVERAL MORE SYSTEMS TEASING US TO THE NORTH. THE 12Z EURO SEEMS TO LIKE THE WAVE THURSDAY AFTERNOON/EVENING MORE THAN SOME OF THE OTHER MODELS. FEEL ITS WORTH A SLIGHT INCREASE IN POPS BUT FORECAST CONFIDENCE IS STILL PRETTY LOW. NOTHING UNUSUAL ABOUT THE TEMPERATURES THE NEXT 7 DAYS. 88 && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED FOR THE AFTERNOON WITH ONLY SOME SCT MID LEVEL CLOUDS AND SOME CU AT BEST. BETTER MOISTURE MOVES IN TONIGHT ALONG AND AHEAD OF A BOUNDARY. LIGHT RAIN SHOWERS WILL BE POSSIBLE TONIGHT ACROSS THE NORTHERN TAFS. MOISTURE MAY NOT BE ENOUGH AT MGM/TOI WITH A LOW PROBABILITY OF RAIN...SO WILL LEAVE OUT FOR NOW. WINDS ARE EXPECTED TO STAY UP THIS AFTERNOON...SHIFTING TO THE NORTHWEST FOR MONDAY. MVFR CIGS EXPECTED FOR LATE NIGHT POSSIBLY SOME WITH THE -RA BUT NOT AS CONFIDENT EARLY ON...SO WILL INCLUDE ONLY SCT LOW CLOUDS EARLY ON IN THE NIGHT. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 38 43 30 50 29 / 40 10 0 0 0 ANNISTON 39 44 32 53 30 / 40 10 0 0 0 BIRMINGHAM 39 45 34 55 32 / 40 10 0 0 0 TUSCALOOSA 40 48 35 58 34 / 20 10 0 0 0 CALERA 39 46 35 55 33 / 30 10 0 0 0 AUBURN 39 47 34 55 33 / 10 10 0 0 0 MONTGOMERY 41 50 35 60 34 / 10 10 0 0 0 TROY 41 51 35 60 35 / 10 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 25, 12:09 PM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1209 PM CST SUN JAN 25 2015 ALZ011>015-017>050-261815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1209 PM CST SUN JAN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
In the hours before
Special weather statement, Jan 25, 5:36 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 PM CST SUN JAN 25 2015
ALZ015-023-024-260030-
JEFFERSON AL-TUSCALOOSA AL-WALKER AL-
536 PM CST SUN JAN 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
NORTHEASTERN TUSCALOOSA AND JEFFERSON COUNTIES UNTIL 630 PM CST...
AT 535 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GORGAS TO 6 MILES NORTH OF
DEERLICK CREEK CAMPGROUNDS...AND MOVING EAST AT 40 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DORA...
SUMITON...
HUEYTOWN...
FAIRFIELD...
GARDENDALE...
&&
LAT...LON 3361 8655 3356 8655 3355 8652 3353 8652
3351 8657 3347 8661 3347 8667 3337 8678
3336 8683 3333 8683 3333 8688 3324 8699
3325 8707 3322 8711 3324 8714 3321 8718
3333 8756 3380 8721
TIME...MOT...LOC 2336Z 288DEG 36KT 3369 8715 3334 8737
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 5:36 PM CST | Special Weather Statement | BMX | Jefferson | 54 min |
| Jan 25, 5:58 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Hale, St. Clair, Shelby | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.